I HAVE A LYMPHOMA/;25

SIDE EFFECTS THAT CAN DEVELOP FROM CHEMOTHERAPY.

 

CHEMOTHERAPY TREATMENT for Lymphoma and other Cancers has advanced enormously over recent times and many now, experience little serious effects. Nevertheless it is vital that those receiving Treatment are fully aware of what might occur.

The McMILLAN, an excellent Charity, produces most helpful information on side effects and it is well worth checking them out if you are not provided with one by your Hospital prior to your first Treatment. Forewarned is forearmed and if the symptoms do not all materialise it is a boost that benefits patients and their Positive Mental Attitudes that are so important to maintain at all times during Treatment times.

Serious side effects such as sickness still occur and are debilitating and it is important at these times to maintain a future focus for happier times to come. That is true of all side effects and another key is not to panic if a new effect suddenly erupts from nowhere. In my case 2 enormous nose bleeds occurred and that does exercise the mind, but coagulation then obtained and to date no more have returned. This is a good example of things that happen whilst under treatment and at the end here, I have a link to personal experience recently met and lived through to further exemplify some of the side effects that can, and do, take place.

Of course, for serious side effects professional help is always on hand at the Hospital Unit and it is sound sense to make contact. At the same time, lesser side effects can be dealt with by fortitude, common sense and determination and will often go away or at least ebb and flow.

Side effects are a fact of Chemotherapy, especially lowering of energy levels, but they can usually be taken on and got through at the very least, by a positive patient who refuses to panic or simply give in.

 

 

 

 

LINK.

 I must put on record a couple of new side effects and also, an interesting diagnosis for my sleep deprivation by bladder from our Locum, my friend Dr B having gone off on holiday.

Firstly, the new side effects. Number one I have sore, not cracked heels. This is thought to be a side effect of the injections for immune strengthening. I had the last of 6 for CHEMO 2 this morning, so it will be worth watching if they ease over the next 8 days till they recommence in CHEMO 3. Today I purchased some foam wedges for the heel end of my shoes and so far they are proving to be a benefit.I also have slight ankle swelling, but no real problem

Side effect 2 is really a brief return of an old one------ constipation. I realised late last night that I had taken no Senokot tablet for 24 hours.These, you may recall were prescribed for me by the Hospital, and solved the main crisis, thus earning my trust. I took one at 11pm but I had to pay with discomfort in said area denying me ANY sleep all night. The urine runs to toilet broke up the misery for once. I took one more tablet at 10am and am pleased to report tablet one kicked in as stated around 10 hours after taking, so problem over. Tablet two worked this afternoon, so normal service in operation again and I am well reminded not to leave out at least one tablet per day till end of Chemo.

Anyway PMA is high as I finally bought the Lexus I have had my eye on for 2 weeks at a good price this morning which means Monday is worth looking forward to for me. Might sleep a bit tonight!

DOCTOR LOCUM.

With Dr B on holiday, Dr Roy, a very pleasant lady, rang to tell me the test on my urine was absolutely normal. She proffered that the night urine problem could relate to one of the drugs in my CHOP programme. Alternatively, I could have INTER STITIAL CYSTITIS. Either way, we jointly decided after a longish discussion, that it was best to live with it till Thursday, when I see the top man at Hospital, as we do not want anything to intrude on CHOP without his full approval. So plenty more bathroom trips but a small price to pay if CHOP is doing the business. People tell me I look better, and I feel better, 12 weeks today after it all began with the perforated bowel and I personally feel good, considering the programme is not yet 50% complete. As LORD ASQUITH said to Britain many years ago. we must wait and see!

TO SUMMARISE THE ABOVE 4 MAIN AREAS:

1.Sleep deprivation continues. No progress on horizon.

2.My heels, whilst a minor irritation in the whole scheme of things are a real irritation here, as they prevent me taking a real exercise walk.3

3.Constipation. At least this is a solved problem for me and it is good to feel in control of this, thanks to Hospital advice.4.Inter Stitial Cystitis. Has anyone in Hub land any info on this newly identified potential culprit. As it affects the sleep problem it is a bit of a priority for me at the moment.

All opinions, as ever welcomed. Please note this Hub has been edited since original posting.It has been read by more people in the time posted for some reason than any of the previous I HAVE A LYMPHOMA blogs, The first lymphoma blog remains{just} the most read overall.

More by this Author


Comments

No comments yet.

    Sign in or sign up and post using a HubPages Network account.

    0 of 8192 characters used
    Post Comment

    No HTML is allowed in comments, but URLs will be hyperlinked. Comments are not for promoting your articles or other sites.


    Click to Rate This Article
    working